I am 2 weeks post op for a breast aug. I went with 275cc round silicone gel w dual plane. The skin on my breasts is so sore it feels like its been burned. Bras, clothing, seat belt strap, my hair touching it is extremely painful. What is going on and when will this go away? Anything I can do to relieve the pain? Advil, Darvocet, ice, nothing works. Please Help!
Extremely Sore/sensative Skin on Both Breasts Following Breast Aug
Doctor Answers (6)
Pain after breast augmentation
The treatment for hypersensitivity (which is quite common) is "systematic desensitization:" you have to re-train the nerves that normal touch is not bad or dangerous. The quickest way to do this is to use a vibrator because nerves respond quickest to vibration stress. Take the vibrator and place it on the chest far away from where you are the most sensitive. Move the tip toward the sensitive area and then come off your skin before the sensation becomes too unpleasant. Repeat this several times in a row a few times a day and the hypersensitivity will disappear within 7-10 days (or sooner).
Hypersensitivity after Breast Augmentation
Certainly this problem is common after this procedure. The reason this happens is that the sensory nerves have been stretched and they need to settle down. Tincture of time will certainly help but application of ice packs laterally where the nerve has been stretched without direct application to skin i.e. use a washcloth as well as gentle massage of the same area laterally should help. Antiinflamatories like Advil may give some relief. Rest assured this will usually subside completely without any long term effects. Good luck in seeing improvement with this soon.
At two weeks post-op breast augmentation surgery, it is common for you to experience hypersensitivity of the breasts. Swelling, bruising, and burning sensations are a normal part of the healing process. Treatments include “desensitization” and anti-inflammatories to help minimize discomfort. Fevers, chills, abnormal swelling, and redness are signs to be concerned about and should be reported to your surgeon.
You might also like...
Hypersensitivity of the skin following breast augmentation
What you are experiencing is a fairly uncommon though real occurrence following breast augmentation surgery. It is related to inflammation or irritation of sensory nerves to the skin as a result of the surgery. Fortunately, this is a temporary situation that most often resolves within several weeks to even a few months. Rarely does this extend out to 6 months or more.
"Treatment" is supportive and can include anti-inflammatory medications such as ibuprofen on a limited and short term basis (which you have tried though didn't state dosage or duration). Some patients will benefit from desensitization of the skin by massaging the affected areas with skin lotions.
Be patient - this will resolve with time.
Web reference: http://www.arizonabreast.com
Hypersensitivity of breast skin and especially nipples is not very common but occasionally it does occur. It is probably due to irritation of sensory nerves in the nipple and breast skin.
•This super sensitive stage almost always improves and becomes normal again within a few weeks.
Discuss it with your Plastic Surgeon if it lasts longer than 4-6 weeks.
Web reference: http://ivanthomasmd.com/default.asp
Hypersensitivity of the Breast after Breast Augmentation
It sounds like you have hypersensitivity of the skin after breast augmentation, which is very common, but things like infection and skin sensitivity should be ruled out. Take your temperature and look for other signs of infection like incision problems. Also be careful with any topical scar products and lotions, as some can cause skin reactions. breast hypersensitivity is common after breast implant placement and usually will get better over the next couple of weeks. I hope this helps.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.